We give a counterexample to a weak majorization problem, proposed by Z. Huang (Linear Algebra Appl., 434 (2) (2011) 457–462), for singular values of Hadamard products of nonnegative matrices. The problem asks whether, for all nonnegative matrices and , \begin{equation*} \bigl{s_j^2(A\Had B)\bigr} \prec_w \bigl{s_j(A\Had A)s_j(B\Had B)\bigr} \end{equation*} holds, where denotes the Hadamard product, means weak majorization, and is the th largest singular value of a matrix. To answer this problem, we construct two entrywise positive symmetric matrices. We give rigorous upper and lower bounds for the relevant singular-value sums by Sturm’s theorem, and show that the inequality fails for the partial sum with .

生成讲解博客的中文版本

生成AI智能校验的中文版本